Alert archive / Kentucky / Tornado Warnings in 2022
Tornado Warning 22, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at Apr 13, 2022, 8:42 PM EDT for 4 counties in Kentucky. It was in force for 33 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2022, 8:42 PM EDT (00:42 UTC)
- Expired
- Apr 13, 2022, 9:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Anderson County, KY, Marion County, KY, Mercer County, KY, Washington County, KY
The radar
The Louisville radar (KLVX), 78 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 8:47 PM EDT | TSTM WND DMG | 2 E Raywick, KY | PART OF THE ROOF OFF A HOME ON SALLIE RAY PIKE. |
| Apr 13, 8:48 PM EDT | TSTM WND DMG | 2 Se Saint Mary, KY | TRAMPOLINE ON POWER LINES ON DAUGHERTY AVENUE. |
| Apr 13, 8:55 PM EDT | TSTM WND GST 52 | 3 Ssw Springfield, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 6:01 PM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1862 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 246 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
951
WFUS53 KLMK 140042
TORLMK
KYC005-155-167-229-140115-
/O.NEW.KLMK.TO.W.0022.220414T0042Z-220414T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Louisville KY
842 PM EDT Wed Apr 13 2022
The National Weather Service in Louisville has issued a
* Tornado Warning for...
Southwestern Mercer County in central Kentucky...
South central Anderson County in central Kentucky...
Central Marion County in central Kentucky...
Washington County in central Kentucky...
* Until 915 PM EDT.
* At 842 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Lebanon, moving northeast at 65 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Lebanon around 845 PM EDT.
Springfield around 850 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3768 8498 3768 8502 3766 8503 3749 8537
3762 8549 3766 8546 3795 8503 3774 8486
TIME...MOT...LOC 0042Z 234DEG 55KT 3761 8536
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
MCK2 follow-up statements
187
WWUS53 KLMK 140100
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
900 PM EDT Wed Apr 13 2022
KYC155-140110-
/O.CAN.KLMK.TO.W.0022.000000T0000Z-220414T0115Z/
Marion KY-
900 PM EDT Wed Apr 13 2022
...THE TORNADO WARNING FOR CENTRAL MARION COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM EDT for central
Kentucky.
LAT...LON 3768 8498 3768 8502 3766 8503 3763 8509
3763 8514 3777 8527 3795 8503 3774 8486
TIME...MOT...LOC 0100Z 234DEG 55KT 3777 8507
$$
KYC005-167-229-140115-
/O.CON.KLMK.TO.W.0022.000000T0000Z-220414T0115Z/
Mercer KY-Anderson KY-Washington KY-
900 PM EDT Wed Apr 13 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR
SOUTHWESTERN MERCER...SOUTH CENTRAL ANDERSON AND EASTERN WASHINGTON
COUNTIES...
At 900 PM EDT, a severe thunderstorm capable of producing a tornado
was located 10 miles northeast of Springfield, moving northeast at 65
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southwestern Mercer, south central Anderson and eastern Washington
Counties, including the following locations... Mackville, Tablow,
Rineltown, Dugansville, Cornishville, Dixville, Bohon, Seaville,
Stewart and Ashbrook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3768 8498 3768 8502 3766 8503 3763 8509
3763 8514 3777 8527 3795 8503 3774 8486
TIME...MOT...LOC 0100Z 234DEG 55KT 3777 8507
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
MCK986
WWUS53 KLMK 140107
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
907 PM EDT Wed Apr 13 2022
KYC005-167-229-140116-
/O.EXP.KLMK.TO.W.0022.000000T0000Z-220414T0115Z/
Mercer KY-Anderson KY-Washington KY-
907 PM EDT Wed Apr 13 2022
...THE TORNADO WARNING FOR SOUTHWESTERN MERCER...SOUTH CENTRAL
ANDERSON AND EASTERN WASHINGTON COUNTIES WILL EXPIRE AT 915 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 1100 PM EDT for central
Kentucky.
LAT...LON 3768 8498 3768 8502 3766 8503 3763 8509
3763 8514 3777 8527 3795 8503 3774 8486
TIME...MOT...LOC 0106Z 234DEG 55KT 3782 8499
$$
MCKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Apr 13, 7:53 PM EDT, 49 minutes earlier.
Area forecast discussion, Apr 13, 7:53 PM EDT, 49 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
753 PM EDT Wed Apr 13 2022
...Updated Aviation Discussion...
.Mesoscale Update...
Issued at 615 PM EST Wed Apr 13 2022
A severe QLCS, including a bowing segment and bookend vortex,
continues to race northeastward through western Kentucky. A Tornado
Watch is now in effect for areas downstream of this line of storms,
including much of central Kentucky and Clark, Floyd, Harrison
counties in southern Indiana. The greatest near-term threat is in
west-central KY (Ohio County area) downstream of the main bowing
segment. These severe storms should reach Ohio County around 7 pm
EDT. The storms are moving northeast at 50-60 mph. The main threat
is still damaging winds, but isolated tornadoes will be possible
embedded in balanced and shear-dominant portions of the line.
&&
.Short Term...(This evening through Thursday)
Issued at 215 PM EDT Wed Apr 13 2022
...POTENTIALLY SIGNIFICANT SEVERE WEATHER THIS EVENING INTO
TONIGHT...
18z surface analysis reveals an area of low pressure over central
Wisconsin with a cold front trailing all the way down into Texas.
Visible satellite imagery as of 18z shows a wide area of clearing
stretching from western Kentucky down south in western Tennessee and
northern Alabama/Mississippi. Surface temperatures within this area
of clearing have risen well into the 70s with dewpoints in the low
to mid 60s. While lapse rates are currently marginal in this area,
they should steepen slightly as the central CONUS trough slides
eastward and aids in modest destabilization to occur. This warmer
and unstable air will gradually drift into our region through the
remainder of the afternoon.
Given the clearing that we are observing, and the likelihood that the
warm sector will remain relatively 'unimpeded' for the next several
hours, confidence is increasing in a potentially significant severe
weather episode with damaging wind gusts and embedded tornadoes
within a squall line for at least a portion of our CWA, mainly the
western half (west of I-65). While there is some uncertainty
regarding the timing of storms and if it'll be in the form of
multiple lines/waves, the leading line/wave will likely be severe,
and could arrive as early as 22z in our western CWA. The main
threats with the line of storms will be straight line damaging wind
gusts, some of which could exceed 70mph. Model soundings reveal
strong low level shear with veering profiles, resulting in clockwise
curved hodographs supportive of 200-400 M^2/S^2 effective storm
relative helicity. As such, there will be a tornado threat within
bowing segments of the line.
Instability begins to greatly decrease as you go east of the I-65
corridor, though there may be enough marginal instability to keep
some of the stronger line/bowing segments within the squall line
going. Confidence in this part of the forecast is modest at best,
but the current SPC outlook highlights this threat well.
Cooler and drier conditions look to return Thursday behind the
front. Some morning clouds may be possible near the I-75 corridor,
otherwise all parts of the region should see mostly clear skies and
highs in the low to mid 60s on Thursday.
.Long Term...(Thursday night through Wednesday)
Issued at 305 PM EDT Wed Apr 13 2022
Long term period begins with tranquil weather as a sfc high pressure
sits over our region. Warmest day of the long term is expected for
Friday, as a warm return flow regime and clear skies allow temps to
rise into the upper 60s and low 70s, resulting in what could likely
be the warmest day of the long term period. Upper flow will flatten
out and should predominantly be westerly flow aloft, but a weak
ripple in the mid-level flow will result in some vorticity advection
to the region and a moisture-starved cold front at the sfc by late
Friday night or early Saturday morning. Overall forcing and moisture
will be lacking, but could squeeze out a few scattered light
showers as the front slides south of the region.
Saturday will be a drier day as a Canada high skirts across the
Great Lakes region, providing a cool northerly flow to the Ohio
Valley. Coolest morning lows look to come Sunday morning, with low
to mid 30s for most, and closer to 40s across south-central KY.
Could see some patchy frost across southern IN, but it is too soon
to have much confidence in amount of coverage or impacts. Cooler
weather is expected into early next week, which is well-advertised
by the CPC 6-10 Day Temperature Outlook. Likely probabilities of
below normal temperatures coincide with our forecast temps into next
week, which could be around 10 degrees below climatological normals
for this time of April. Afternoon temps for Sun-Tue are forecast to
be in the 50s each day. Rain chances come again for Sunday night
into Monday morning as a second cold front passes through the
region, but model soundings suggest a rather stable atmosphere.
&&
.Aviation...(00Z TAF Issuance)
Issued at 753 PM EDT Wed Apr 13 2022
Line of strong to severe thunderstorms now roughly along the I-65
corridor will continue to move E/NE. Damaging winds, very heavy
rainfall, and plentiful lightning associated with the main
convective line. Expect significant reduction to vsby in TSRA. A
wide area of stratiform rain will follow the leading edge storms.
The line is pushing through BWG now and will be moving through SDF
in the first hour of the TAF period.
Drier air will filter in behind the front, but cigs will remain in
the MVFR level until early tomorrow morning when skies finally clear
out. Winds will switch to the west/northwest and be initially gusty
behind the front, but steadily drop below 10kts toward sunrise.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory until 2 AM EDT /1 AM CDT/ Thursday for INZ076>079-
083-084-089>092.
KY...Wind Advisory until 2 AM EDT /1 AM CDT/ Thursday for KYZ023>034-
038-045-053-061>063-070>074.
&&
Mesoscale...EBW
Short Term...DM
Long Term...CJP
Aviation...EBWHazardous weather outlook, Apr 13, 5:45 PM EDT, 2 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 545 PM EDT Wed Apr 13 2022 KYZ035>037-039>043-046>049-054>057-064>067-075>078-081-082-142145- Franklin-Scott-Harrison-Anderson-Woodford-Fayette-Bourbon-Nicholas- Washington-Mercer-Jessamine-Clark-Marion-Boyle-Garrard-Madison-Green- Taylor-Casey-Lincoln-Monroe-Metcalfe-Adair-Russell-Cumberland- Clinton- Including the cities of Frankfort, Georgetown, Cynthiana, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Springfield, Harrodsburg, Nicholasville, Winchester, Lebanon, Danville, Lancaster, Richmond, Greensburg, Campbellsville, Liberty, Stanford, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 545 PM EDT Wed Apr 13 2022 /445 PM CDT Wed Apr 13 2022/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Strong to severe thunderstorms are expected across the outlook area this evening and tonight. At this time, the highest risk of severe weather is expected across the western half of Kentucky and Indiana west of the I-65 corridor. Straight line damaging winds and isolated tornadoes will be the main threats with this activity. Winds outside of thunderstorms could briefly gust up to 40 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather tonight. GENERAL STORM MOTION OF THE DAY: Storms will generally move from the southwest to the northeast at 50-60 mph. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>074- 142145- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Spencer-Nelson-Larue-Butler-Edmonson- Hart-Logan-Warren-Simpson-Allen-Barren- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Taylorsville, Bardstown, Hodgenville, Morgantown, Brownsville, Horse Cave, Russellville, Bowling Green, Franklin, Providence, Scottsville, and Glasgow 545 PM EDT Wed Apr 13 2022 /445 PM CDT Wed Apr 13 2022/ ...WIND ADVISORY IN EFFECT UNTIL 2 AM EDT /1 AM CDT/ THURSDAY... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Strong to severe thunderstorms are expected across the outlook area this evening and tonight. At this time, the highest risk of severe weather is expected across the western half of Kentucky and Indiana west of the I-65 corridor. Straight line damaging winds and isolated tornadoes will be the main threats with this activity. Outside of any thunderstorms today, gusty southwest winds of 15-25 mph with gusts to 40 mph will be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather tonight. GENERAL STORM MOTION OF THE DAY: Storms will generally move from the southwest to the northeast at 50-60 mph. Accelerating bowing segments in a line of thunderstorms could move northeast at closer to 70 mph. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. DM/EBW
In the hours before
Local storm report, Apr 13, 8:05 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
805 PM EDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND GST 3 ENE PROVIDENCE 36.69N 86.62W
04/13/2022 M58 MPH SIMPSON KY MESONET
SIMPSON COUNTY KY MESONET SITE OBSERVED WIND
GUST OF 58 MPH.
&&
CSGLocal storm report, Apr 13, 8:08 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
808 PM EDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM HAIL HOWE VALLEY 37.68N 86.08W
04/13/2022 E1.00 INCH HARDIN KY EMERGENCY MNGR
EMERGENCY MANAGER REPORTS QUARTER SIZE HAIL
IN HOWE VALLEY. TIME ESTIMATED BY RADAR.
&&
CSGLocal storm report, Apr 13, 8:14 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
814 PM EDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND GST 4 ENE HOWE VALLEY 37.70N 86.02W
04/13/2022 M63 MPH HARDIN KY MESONET
HARDIN COUNTY KY MESONET SITE OBSERVED 63
MPH WIND GUST.
&&
CSGLocal storm report, Apr 13, 8:23 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
823 PM EDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM TSTM WND DMG 2 WNW CONSTANTINE 37.68N 86.28W
04/13/2022 BRECKINRIDGE KY EMERGENCY MNGR
EMERGENCY MANAGER REPORTS ROOF BLOWN OFF A
HOME SOUTH OF CUSTER. TIME ESTIMATED BY
RADAR.
&&
CSGThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 8:01 PM EDT | Severe Thunderstorm Warning | LMK | Barren, Bullitt, Edmonson, Grayson, Green, Hardin and 5 more | 44 min |
| Apr 13, 8:11 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson, Oldham, Shelby, Spencer | 34 min |
| Apr 13, 8:20 PM EDT | Tornado Warning | LMK | Green, Hart, Larue, Marion, Nelson, Washington | 25 min |
| Apr 13, 8:27 PM EDT | Tornado Warning | LMK | Jefferson, Oldham, Shelby | 18 min |
| Apr 13, 8:32 PM EDT | Tornado Warning | LMK | Anderson, Franklin, Jefferson, Shelby, Spencer, Woodford | 28 min |
| Apr 13, 8:41 PM EDT | Tornado Warning | LMK | Franklin, Henry, Oldham, Shelby | 34 min |
| Apr 13, 8:42 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Boyle, Casey, Cumberland, Green, Marion and 5 more | 33 min |
| Apr 13, 8:46 PM EDT | Areal Flood Advisory | LMK | Breckinridge, Bullitt, Grayson, Hardin, Jefferson, Meade and 1 more | 3 hr |
| Apr 13, 8:51 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Boyle, Franklin, Henry, Mercer, Nelson and 6 more | 39 min |
| Apr 13, 8:57 PM EDT | Tornado Warning | LMK | Franklin, Henry, Scott, Shelby | 12 min |
| Apr 13, 9:08 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Garrard, Lincoln, Madison, Mercer and 1 more | 52 min |
| Apr 13, 9:13 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Bourbon, Boyle, Clark, Fayette, Franklin and 8 more | 47 min |
| Apr 13, 9:45 PM EDT | Severe Thunderstorm Warning | LMK | Madison | 15 min |
| Apr 13, 10:25 PM EDT | River Flood Advisory | LMK | Ohio | 14 hr |
| Apr 14, 4:18 AM EDT | River Flood Warning | LMK | Ohio | 42 hr |
Nearby
Tornado Warnings in Kentucky, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.